Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 058, 16 pages      arXiv:2201.00128

Systolic Inequalities for Compact Quotients of Carnot Groups with Popp's Volume

Kenshiro Tashiro
Department of Mathematics, Tohoku University, Sendai Miyagi 980-8578, Japan

Received February 10, 2022, in final form July 28, 2022; Published online August 02, 2022

In this paper, we give a systolic inequality for a quotient space of a Carnot group $\Gamma\backslash G$ with Popp's volume. Namely we show the existence of a positive constant $C$ such that the systole of $\Gamma\backslash G$ is less than ${\rm Cvol}(\Gamma\backslash G)^{\frac{1}{Q}}$, where $Q$ is the Hausdorff dimension. Moreover, the constant depends only on the dimension of the grading of the Lie algebra $\mathfrak{g}=\bigoplus V_i$. To prove this fact, the scalar product on $G$ introduced in the definition of Popp's volume plays a key role.

Key words: sub-Riemannian geometry; Carnot groups; Popp's volume; systole.

pdf (414 kb)   tex (18 kb)  


  1. Agrachev A., Barilari D., Boscain U., On the Hausdorff volume in sub-Riemannian geometry, Calc. Var. Partial Differential Equations 43 (2012), 355-388, arXiv:1005.0540.
  2. Agrachev A., Barilari D., Boscain U., A comprehensive introduction to sub-Riemannian geometry, Cambridge Studies in Advanced Mathematics, Vol. 181, Cambridge University Press, Cambridge, 2020.
  3. Barilari D., Rizzi L., A formula for Popp's volume in sub-Riemannian geometry, Anal. Geom. Metr. Spaces 1 (2013), 42-57, arXiv:1211.2325.
  4. Bavard C., Inégalité isosystolique pour la bouteille de Klein, Math. Ann. 274 (1986), 439-441.
  5. Bellaïche A., The tangent space in sub-Riemannian geometry, in Sub-Riemannian Geometry, Progr. Math., Vol. 144, Birkhäuser, Basel, 1996, 1-78.
  6. Gromov M., Filling Riemannian manifolds, J. Differential Geom. 18 (1983), 1-147.
  7. Gromov M., Systoles and intersystolic inequalities, in Actes de la Table Ronde de Géométrie Différentielle (Luminy, 1992), Sémin. Congr., Vol. 1, Soc. Math. France, Paris, 1996, 291-362.
  8. Hassannezhad A., Kokarev G., Sub-Laplacian eigenvalue bounds on sub-Riemannian manifolds, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 16 (2016), 1049-1092, arXiv:1407.0358.
  9. Hebda J.J., Some lower bounds for the area of surfaces, Invent. Math. 65 (1982), 485-490.
  10. Mitchell J., On Carnot-Carathéodory metrics, J. Differential Geom. 21 (1985), 35-45.
  11. Montgomery R., A tour of subriemannian geometries, their geodesics and applications, Mathematical Surveys and Monographs, Vol. 91, Amer. Math. Soc., Providence, RI, 2002.
  12. Pu P.M., Some inequalities in certain nonorientable Riemannian manifolds, Pacific J. Math. 2 (1952), 55-71.

Previous article  Next article  Contents of Volume 18 (2022)